Muscle Atrophy?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Lynn
Regular Member


Date Joined Jan 2003
Total Posts : 492
   Posted 4/15/2008 12:09 PM (GMT -7)   
I have had 4 injections into my right wrist in approximately 2 years time. The last one being in November. They really did help relieve pain and gave me some ability to hold onto my ink pen and actually write a few words without dropping the pen in pain. This last time though I began to notice a divet (sp) like area where the thumb joins my wrist. My Rheumy said it was muscle atrophy due to steriod injections and I will never get the muscle back. Any one else experiencing atrophy after multiple injections over a period of time.
And by the way, PM doc says no more pain relief coming my way from injections. Figures the one thing that did help is now out of my protocol.
Dx'd with crohn's 1983, resections 83,85 and 89 Double Strictureplasty 2005, Dx'd COPD 2000, Psoriasis 2002 and Fibromyalgia 2005.
Currently takeing Humira, Pentasa, Lomotil, Elavil, Sinemet, Skelaxin, Advair, Abuterol, Oxycodone and Xanax as needed


PAlady
Veteran Member


Date Joined Nov 2007
Total Posts : 6795
   Posted 4/15/2008 1:40 PM (GMT -7)   
If your hand/wrist is one of the main problems, have you seen a hand specialist, possibly even a surgeon? I don't know....RA is different from what I have had, but I've had slowly worsening symptoms in my hands/wrists/fingers over the years, but a lot has been helped with not just carpel tunnel surgery, but some other minor hand surgeries, as well as steroid injections. I also had seen the physical therapist associated with my hand surgeon's office, and have learned hand exercises, and even bought a small parrafin unit which helps sooth the arthritis. So maybe a consult with a hand surgeon could help you assess if there is anything else that can be done, even to help with the pain.

nuniabiz06
New Member


Date Joined Apr 2008
Total Posts : 1
   Posted 4/30/2008 12:48 PM (GMT -7)   
I too have noticed divets in my hand and wrist. I had 2 steroid shots in about 4 months time; not from RA. The last one they gave me at the end of Feburary and was even with and ultrasound. I asked my Family Doc about it the other day and she told me the same thing that your doc told you. I fell off of the bed a year ago yesturday and the first Ortho surgeon that I saw told me that there was nothing wrong, even though I was back in his office every other week until last July. I fired him and my family doc got me a different ortho surgeon and he saw the elbow fracture that the radiologist saw, which was why they sent me to the first specialist to begin with. They have narrowed after months of PT, MRI's, lots of pain meds, and so on as DeQuinders and CMC Teniovitis. The first shot was in November of 2007 on the top of the wrist. The second was on the palm side in the CMC thumb joint. Now I too have the divits-and still in pain. I am coming to learn to live with it, but it really does suck that they can not figure something else out. By the way-the divet reason is why I did not let them do steroid shots to begin with; for the fear of the "but what if..."
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 02, 2016 3:31 PM (GMT -7)
There are a total of 2,731,793 posts in 300,964 threads.
View Active Threads


Who's Online
This forum has 151130 registered members. Please welcome our newest member, Inhisname.
347 Guest(s), 13 Registered Member(s) are currently online.  Details
imagardener2, countess18, Katerina-b, House_rocker, Skyy, Benjawood, Scaredy Cat, getting by, Todd1963, ChickNorris, poohcheez, Richard57, gilly2


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer